MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US EA DELTA CER INSERT 36IDX52OD; PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US EA DELTA CER INSERT 36IDX52OD; PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS
Model Number 1218-87-652
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The surgeon performed total hip arthroplasty using depuy summit stem, depuy pinnacle sector gription shell, depuy 36mm +1.5mm ceramic femoral head and depuy pinnacle 36/52 ceramic liner on the patient in late 2019.In may of 2020, the patient complained to the surgeon of a squeaky hip following participating in a baseball game.In autumn of 2020, patient complained to the surgeon of hip pain, and following x-rays and other assessments, surgeon determined that the patient¿s ceramic liner had fractured.Patient was booked for revision surgery.Surgeon performed revision surgery to remove a fractured 36/52 ceramic liner (121887652) from a 52 sector gription shell (121732052).The hip joint was dislocated, the ceramic liner was assessed and confirmed to be fractured, all the pieces of the liner were removed from the shell and the surrounding wound.The wound was then thoroughly irrigated and then surgeon decided to remove the shell out of an abundance of caution.Shell was removed successfully.Surgeon then proceeded to ream the acetabulum up to 56mm and then implanted a 56mm pinnacle sector gription shell, and after performing trial reduction, followed by implanting a 36/56 pinnacle ceramic liner, and a delta ts 36 +5 ceramic head.Surgeon then reduced the hip and closed the wound.Surgery completed successfully.No additional information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative:  added: d4 (lot), d6a, h4.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: b3, d1, d2b, d4 (catalog and udi), d6b.Udi (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - no device associated with this report was received for examination.A review of the device manufacturing records found no related deviations or anomalies.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot - protocols and certificate of conformance were reviewed.The quality documents show that the values obtained on the ceramic liner are according to specifications valid at the time of production.There are no indications of any pre-existing material defect.Device history review - protocols and certificate of conformance were reviewed.The quality documents show that the values obtained on the ceramic liner are according to specifications valid at the time of production.There are no indications of any pre-existing material defect.

Brand Name
EA DELTA CER INSERT 36IDX52OD
Common Device Name
PINNACLE HIP SYSTEM : HIP CERAMIC ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11273292
Report Number1818910-2021-02344
Device Sequence Number4959961
Product Code LPH
UDI-Device Identifier10603295012511
UDI-Public10603295012511
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1218-87-652
Device Catalogue Number121881752
Device Lot Number8793538
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer01/20/2021
04/19/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date02/09/2021
04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
36MM +1.5MM CERAMIC FEMORAL HEAD.; 36MM +1.5MM CERAMIC FEMORAL HEAD.; CERAMAX CERAMIC INSERT 36 X 52.; PINN SECTOR W/GRIPTION 52MM.; PINN SECTOR W/GRIPTION 52MM.; UNK HIP FEMORAL STEM SUMMIT.; UNK HIP FEMORAL STEM SUMMIT.; 36MM +1.5MM CERAMIC FEMORAL HEAD; CERAMAX CERAMIC INSERT 36 X 52; PINN SECTOR W/GRIPTION 52MM; UNK HIP FEMORAL STEM SUMMIT
Outcome Attributed to Adverse Event Required Intervention;